I am attending thearpy weekly and also seeing my physciatrist, He perscribed me 20mg lexapro and 0.5 xanax twice daily but is reluctent to increase my dose,he's not very understanding neither is my gp. I feel they dont understand the severety of my condition and how hard it is to cope daily. I am just wondering is there anyone out there with any advice on what to do. I am at my wits end,its an ongoing horrible feeling.
I hear your distress and encourage you to hang tough. Adjusting to new meds takes time. How long have you been on the Lexapro at 20 mg? the xanax at ,5 mg?
Has your therapist taught you any relaxation techniques? You might ask him/her to do that. Do you trust your therapist? Maybe have the therapist talk to the doctor (or are they one in the same) and express your concerns.
We are here to be supportive, keep in touch,
Perhaps the Lexapro needs to build up in your system before you feel it's benefits. 'Tis trial and error trying to find the right antidepressant at times, you may feel like a guinea pig for a while.
In the interim, beg that Psych doc for more Xanax. Just until the anti-d kicks in.
If your doc does not help you, find one that will.
Best wishes, and hope you feel better soon,
Lexapro can take up to 4 weeks before you start noticing any really change. However, if after that time you still feel as badly as you, then you need to speak up again to your doctor. He/she may be reluctant to do much with the Xanax, but that's because some people abuse it so it and it's users have gotten a pretty bad rap. If you feel like the doctor or therapist isn't listening to your concerns and addressing them as you feel they should be, you always have the right to get another doctor and/or therapist. Hope this helps.
I am sorry to say that possible serious side effects from Lexapro are severe anxiety and panic attacks.
I suggest you contact your Dr. and discuss this further, perhaps you need a dose adjustment or simply try a different antidepressant, and you need to increase the xanax, you are on a low dose.-
I understand completely what you are going through, I suffer from severe anxiety and panic attacks as well.-
All the best and take care.-
Hello Puckiemull. I also have severe anxiety and panic attacks. I am 43, and the last 20 were built up to where I am now. I take a 'cocktail" of meds just for anxiety alone. But the very first time was with a GP. I told her and she said yoga would be good for me. When you don't have extreme anxiety, like these doctors, they just don't get it. IT IS DEBILITATING!!! So I sat in her examination room, so frustrated about not being heard, that i started to cry and cry and cry. She finally gave me Xanax and Celexa. My story is not to cry in the exam room (although you can), but scream to be heard. Tell them your anxiety effects your daily living (much like pain) and quality of life. Make them realize you're not just out seeking drugs. I feel for you a lot, because I was there once. Now 20 years later, the doctors take me seriously only because I have a history to back me up. Anxiety is a horrible feeling. Hope this helps even a little, your friend cathleen
I feel strongly that your point about your physciatrist and gp not being very understanding etc. is a very informative point. We must have a bond with our care providers and a tremendous trust. In my opinion you should rethink your relationship with these two at a time when you are relaxed and comfortable. Then ask yourself those basic doctor patient relationship questions because maybe a new doctor is an alternative also. There is nothing wrong with second opinions either, other then unless you time them wrong and your insurance won't cover the payment. humor
Just an opinion I hadn't seen anyone else addressing. Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jul 2010 • 2 answers
Posted 8 Mar 2011 • 17 answers
Posted 29 Nov 2011 • 7 answers
I have been suffering severe panic attacks for almost 20 years and have been taking Xanax during th?
Posted 7 Feb 2013 • 2 answers
Posted 19 Jun 2015 • 3 answers